Balan, Adriana and Kurz, Alexander and Velebil, Jiří - Extending set functors to generalised metric spaces

lmcs:4959 - Logical Methods in Computer Science, January 29, 2019, Volume 15, Issue 1
Extending set functors to generalised metric spaces

Authors: Balan, Adriana and Kurz, Alexander and Velebil, Jiří

For a commutative quantale $\mathcal{V}$, the category $\mathcal{V}-cat$ can be perceived as a category of generalised metric spaces and non-expanding maps. We show that any type constructor $T$ (formalised as an endofunctor on sets) can be extended in a canonical way to a type constructor $T_{\mathcal{V}}$ on $\mathcal{V}-cat$. The proof yields methods of explicitly calculating the extension in concrete examples, which cover well-known notions such as the Pompeiu-Hausdorff metric as well as new ones. Conceptually, this allows us to to solve the same recursive domain equation $X\cong TX$ in different categories (such as sets and metric spaces) and we study how their solutions (that is, the final coalgebras) are related via change of base. Mathematically, the heart of the matter is to show that, for any commutative quantale $\mathcal{V}$, the `discrete' functor $D:\mathsf{Set}\to \mathcal{V}-cat$ from sets to categories enriched over $\mathcal{V}$ is $\mathcal{V}-cat$-dense and has a density presentation that allows us to compute left-Kan extensions along $D$.


Source : oai:arXiv.org:1809.02229
DOI : 10.23638/LMCS-15(1:5)2019
Volume: Volume 15, Issue 1
Published on: January 29, 2019
Submitted on: November 7, 2018
Keywords: Mathematics - Category Theory,Computer Science - Logic in Computer Science,18B35, 18D20


Share